Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/16212
Title: Global stability, or instability, of positive equilibria of p-Laplacian boundary value problems with p-convex nonlinearities
Authors: Rynne, Bryan P.
Keywords: Global stabilitypositive equilibriap-Laplacian
Issue Date: 2017
Publisher: EUT Edizioni Università di Trieste
Source: Bryan P. Rynne, "Global stability, or instability, of positive equilibria of p-Laplacian boundary value problems with p-convex nonlinearities", in: "Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics", 49 (2017), Trieste, EUT Edizioni Università di Trieste, 2017, pp. 193-206
Journal: Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics 
Part of: 49 (2017)
Abstract: We consider the parabolic, initial value problem vt = Δp(v) + λg(x, v)φp(v), in Ω x (0,∞), v = 0, in ∂Ω x (0,∞), (IVP) v = v0 > 0, in Ω x {0}, where Ω is a bounded domain in RN , for some integer N > 1, with smooth boundary ∂Ω, φp(s) := |s|p−1 sgn s , s ∈ R , and Δp denotes the p -Laplacian, with p > max{2,N} , v0 ∈ C0(Ω) , and λ > 0 . The function g : Ω x [0,∞) → (0,∞) is C0 and, for each x ∈ Ω , the function g(x, ·) : [0,∞) → (0,∞) is Lipschitz continuous and strictly increasing. Clearly, (IVP) has the trivial solution v ≡ 0 , for all λ > 0 . In addition, there exists 0 < λmin(g) < λmax(g) such that: • if λ ∈/ (λmin(g),λmax(g)) then (IVP) has no non-trivial, positive equilibrium; • there exists a closed, connected set of positive equilibria bifurcating from (λmax(g), 0) and ‘meeting infinity’ at λ = λmin(g) . We prove the following results on the positive solutions of (IVP): • if 0 < λ < λmin(g) then the trivial solution is globally asymptotically stable; • if λmin(g) < λ < λmax(g) then the trivial solution is locally asymptotically stable and all non-trivial, positive equilibria are unstable; • if λmax(g) < λ then any non-trivial solution blows up in finite time.
URI: http://hdl.handle.net/10077/16212
ISSN: 0049-4704
eISSN: 2464-8728
DOI: 10.13137/2464-8728/16212
10.13137/2464-8728/16212
Rights: Attribution-NonCommercial-NoDerivatives 4.0 Internazionale
Appears in Collections:Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics vol.49 (2017)

Files in This Item:
File Description SizeFormat
12_RIMUT_Rynne.pdf360.18 kBAdobe PDFView/Open
Show full item record


CORE Recommender

Page view(s)

118
checked on Dec 15, 2018

Download(s)

25
checked on Dec 15, 2018

Google ScholarTM

Check

Altmetric


This item is licensed under a Creative Commons License Creative Commons